Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 365, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2006, 7:12 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 12, 2006, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 10 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:40 PM CDT | TSTM WND DMG | Van Buren, AR | TREE BLOWN DOWN ONTO POWER LINES |
| Jul 12, 7:46 PM CDT | TSTM WND GST 75 | Greenwood, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130013 SVRTSA ARC033-131-130115- /O.NEW.KTSA.SV.W.0365.060713T0012Z-060713T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 712 PM CDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST ARKANSAS SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 815 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF FORT SMITH TO 4 MILES WEST OF MIDLAND...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HACKETT... BONANZA...EXCELSIOR...JENNY LIND...FORT SMITH...GREENWOOD... BARLING...BURNVILLE...VAN BUREN...BLOOMER...LAVACA...ALMA AND DYER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3549 9444 3507 9443 3517 9408 3557 9405 $$
3 follow-up statements
000 WWUS54 KTSA 130036 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT WED JUL 12 2006 ARC033-131-130115- /O.CON.KTSA.SV.W.0365.000000T0000Z-060713T0115Z/ CRAWFORD AR-SEBASTIAN AR- 735 PM CDT WED JUL 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR SEBASTIAN AND CRAWFORD COUNTIES... AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT SMITH TO WITCHERVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WITCHERVILLE... JENNY LIND...FORT SMITH...GREENWOOD...BARLING...VAN BUREN...CENTRAL CITY...BURNVILLE...FURRY...SHIBLEY...MILLTOWN...CONCORD...LAVACA... KIBLER...ALMA...BLOOMER...URSULA AND DYER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3547 9448 3507 9443 3517 9408 3557 9408 $$
000 WWUS54 KTSA 130055 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 754 PM CDT WED JUL 12 2006 ARC033-131-130115- /O.CON.KTSA.SV.W.0365.000000T0000Z-060713T0115Z/ CRAWFORD AR-SEBASTIAN AR- 754 PM CDT WED JUL 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR SEBASTIAN AND CRAWFORD COUNTIES... AT 751 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KIBLER TO 3 MILES NORTHWEST OF URSULA TO BURNVILLE... MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...URSULA AND DYER. A WIND GUST OF 75 MPH WAS REPORTED IN GREENWOOD WITH THIS STORM AT 746 PM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3547 9448 3507 9443 3517 9408 3557 9408 $$
000 WWUS54 KTSA 130115 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 814 PM CDT WED JUL 12 2006 ARC033-131-130124- /O.EXP.KTSA.SV.W.0365.000000T0000Z-060713T0115Z/ CRAWFORD AR-SEBASTIAN AR- 814 PM CDT WED JUL 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND CRAWFORD COUNTIES EXPIRES AT 815 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3547 9448 3507 9443 3517 9408 3557 9408 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:44 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 12, 3:44 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT WED JUL 12 2006 .DISCUSSION... WE ARE EMERGING LATE FROM A PLANNED SOFTWARE UPGRADE THIS AFTERNOON. AS SUCH... THE AFTERNOON PRODUCTS WILL BE DELAYED SOMEWHAT... HOPEFULLY NOT BY MUCH. INTEND TO MAKE ONLY MINOR CHANGES TO THE SHORT TERM FORECAST AND NO ADDITIONAL CHANGES TO TO THE EXTENDED PORTION OF THE FORECAST. THE PRELIMINARY NUMBERS AT THE BOTTOM OF THIS PRODUCT WILL CHANGE SHORTLY BUT WANTED TO GET A DISCUSSION OUT ASAP. HEAT WILL BE ON THE WAY UP AND POPS WILL BE TRENDING DOWN THROUGHOUT THE FORECAST. PLAN ONLY TO TWEAK TEMPERATURES A DEGREE OR TWO FROM WHAT IS CURRENTLY IN THE SHORT TERM GRIDS. WILL PROBABLY GO A BIT BELOW MAV POPS IN THE SHORT TERM BUT NEED A FEW MINUTES TO LOOK AT THE LATEST DATA. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 97 77 98 / 40 20 20 10 FSM 75 96 75 98 / 40 30 20 10 MLC 75 97 75 97 / 40 20 20 10 BVO 72 96 72 98 / 40 20 20 10 FYV 72 92 71 92 / 40 40 20 10 BYV 73 91 71 92 / 30 40 20 10 MKO 74 94 74 95 / 40 30 20 10 MIO 74 96 74 96 / 30 30 20 10 F10 74 97 76 97 / 40 20 20 10 HHW 74 97 76 97 / 40 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jul 12, 12:17 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1217 PM CDT WED JUL 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1217 PM CDT WED JUL 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE LOCALIZED ACTIVATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS. THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100 DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT RELATED CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 12, 5:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006
OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 12, 5:29 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 12 2006
OKZ075-122315-
LATIMER OK-
529 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA AND RED
OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 12, 6:00 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED JUL 12 2006
OKZ075-122330-
LATIMER OK-
600 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN LATIMER
AT 600 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF WILBURTON TO 2 MILES
NORTHWEST OF WILBURTON TO BENGAL...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...BENGAL...PANOLA AND RED OAK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 12, 6:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 3 WNW STIGLER 35.27N 95.17W
07/12/2006 M60 MPH HASKELL OK MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Jul 13, 2:48 PM CDT | Excessive Heat Watch | TSA | 38 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.